Alert archive / Ohio / Special Weather Statements in 2017

Special Weather Statement, NWS Northern Indiana

May 28, 2017Paulding County, Ohio

NWS Northern Indiana issued this special weather statement at May 28, 2017, 6:01 PM EDT for Paulding County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2017, 6:01 PM EDT (22:01 UTC)
Expired
May 28, 2017, 6:30 PM EDT
In force
29 min
Issued by
NWS Northern Indiana

County Paulding County, OH

The radar

The Northern Indiana radar (KIWX), 107 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WWUS83 KIWX 282201
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
601 PM EDT SUN MAY 28 2017

OHZ015-016-282230-
Putnam-Paulding-
601 PM EDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PUTNAM AND SOUTHERN
PAULDING COUNTIES...

At 601 PM EDT, a strong thunderstorm was located near Payne, or 12
miles north of Van Wert, moving east at 25 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Paulding, Continental, Oakwood, Grover Hill, Dupont, Scott, Melrose,
Haviland, Latty, Cloverdale, Broughton, Worstville, Charloe, Tipton,
Roselms, Mandale and Briceton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4099 8471 4114 8471 4117 8430 4116 8425
      4099 8421
TIME...MOT...LOC 2201Z 270DEG 21KT 4104 8465 

$$

MCS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 28, 1:57 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, May 28, 1:57 PM EDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
157 PM EDT Sun May 28 2017

.SYNOPSIS...
Issued at 143 PM EDT Sun May 28 2017

Showers and thunderstorms formed across the area this afternoon
and will continue moving to the northeast with hail and damaging
winds as the main threats. A cold front will move through tonight
putting the showers and storms to an end and bringing cooler and drier
air into the region for Memorial Day Monday and the early work
week. However, a shower or storm can't be ruled out later in the
day Memorial Day and then Tuesday afternoon as well as a result
of a disturbance moving through each day. Temps drop back into the
mid to upper 50s tonight before rebounding into the 70s on
Memorial Day. Highs will trend down into the mid to upper 60s for
Wednesday with the cooler air moving in behind the cold front.

&&

.UPDATE...
Issued at 1117 AM EDT Sun May 28 2017

Atmosphere beginning to destabilize as clouds have thinned and
diurnal heating is underway. CAMs all in decent agreement on
thunderstorms developing in the 17-20z time frame and moving out
of the east this evening. MLCAPE expected in the 1500-2500 j/kg
range with mid level lapse rates around 7c/km. Models only
showing 0-3km shear of 20-30 knots but deeper 0-6km shear more
favorable around 40 knots as upper level jet streak moves through.
Expecting broken line of storms to develop with stronger updrafts
having potential for damaging winds and large hail this afternoon
and early evening. Forecast on track but did make some minor
tweeks to pops and timing.

&&

.SHORT TERM...(Today and Tonight)
Issued at 336 AM EDT Sun May 28 2017

Airmass over our area will destabilize today as an upr trof moves
east to the wrn Grtlks. This should allow tstms to develop over
wrn portions of our area early this aftn and spread east across
ern portions later this aftn. Given forecast of moderate
instability with cape apchg 1500j/kg and modest deep layer shear
near 30kt, some potential for a few storms with damaging winds and
large hail in our area. Decent mixing and a warm start to the day
should allow temps to top out in the m70s despite considerable
cloudiness and dvlpg storms/cold pools this aftn.

Storms expected to move east out of the cwa early this eve
as cdfnt moves through. WSW gradient should keep some mixing
going overnight limiting temp falls despite clearing skies with
lows expected in the m50s.

&&

.LONG TERM...(Monday through Saturday)
Issued at 336 AM EDT Sun May 28 2017

Upr low over srn Manitoba expected to move to the upr Grtlks Monday
and then lift slowly ne Tue/Wed. Mainly a cool/dry period, but
shrtwv's rotating around this low may cause a few showers in the
area each day. Another upr low expected to track slowly se across
srn Ontario Thu-Fri and to Quebec Saturday. Swly low level flow
should develop ahead of this system allowing for some
destabilization in our area by Fri as cdfnt approaches which may
allow tstms to develop. This front expected to move slowly south
across the cwa keeping a chc of showers in the area through
Saturday, with temps turning cooler after a brief/modest late week
warmup.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 143 PM EDT Sun May 28 2017

Low pressure pushes into Michigan dragging a cold front through
the area during the afternoon. Dew points into and around 60
degrees this morning will rise into the mid 60s during the early
afternoon with ample MUCAPE and 30 kts of shear with thunderstorms
likely and strong to severe storms possible across the area. Will
include a VCTS mention from 2PM until the early overnight to cover
this. With diurnal heating, continue to expect initial MVFR CIGs
will lift into VFR into this afternoon aside from brief reductions
into MVFR as a result of thunderstorm effects. Drier air comes in
behind the front for later tonight and Memorial day allowing for
VFR conditions though an afternoon shower can't be ruled out on
Monday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Lashley
SYNOPSIS...Roller
SHORT TERM...JT
LONG TERM...JT
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 28, 4:19 AM EDT, 13 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
419 AM EDT Sun May 28 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-290830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
419 AM EDT Sun May 28 2017 /319 AM CDT Sun May 28 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Thunderstorms are likely today, mainly in the afternoon. Scattered
severe storms with damaging winds and large hail are possible this
afternoon. The storms may also contain locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a slight chance of thunderstorms Monday afternoon and
Friday. Severe storms are not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-290830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
419 AM EDT Sun May 28 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Thunderstorms are likely today, mainly in the early afternoon.
Storms may contain gale force wind gusts and small hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a slight chance of thunderstorms Monday afternoon and Friday.
Severe storms are not expected.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Special weather statement, May 28, 5:30 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
530 PM EDT SUN MAY 28 2017

MIZ080-081-282200-
Branch-Hillsdale-
530 PM EDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BRANCH AND
NORTHWESTERN HILLSDALE COUNTIES...

At 529 PM EDT, a strong thunderstorm was located near Quincy, or near
Coldwater, moving east at 25 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Coldwater, Hillsdale, Jonesville, Quincy, Litchfield, Reading, Long
Lake, Bear Lake, Allen, South Butler, Lake Wilson and Marble Lake.

This includes INTERSTATE 69 IN MICHIGAN between MILE MARKERs 11 and
20.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4184 8464 4183 8499 4205 8498 4207 8474
      4207 8465
TIME...MOT...LOC 2129Z 259DEG 21KT 4190 8491

MCS
Special weather statement, May 28, 5:31 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Northern Indiana
531 PM EDT SUN MAY 28 2017

INZ027-OHZ024-282200-
Adams-Van Wert-
531 PM EDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADAMS AND SOUTHWESTERN
VAN WERT COUNTIES...

At 531 PM EDT, a strong thunderstorm was located over Monroe, or near
Decatur, moving east at 25 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Decatur, Monroe, Middlebury, Willshire, Wren, Abanaka, Rivare,
Schumm, Glenmore, Peterson and Pleasant Mills.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4068 8504 4080 8507 4090 8473 4073 8467
      4073 8480 4067 8480
TIME...MOT...LOC 2131Z 259DEG 21KT 4075 8499

MCS
Special weather statement, May 28, 5:45 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Northern Indiana
545 PM EDT SUN MAY 28 2017

INZ018-026-027-282215-
Adams-Allen-Wells-
545 PM EDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEN...
NORTHEASTERN WELLS AND NORTHERN ADAMS COUNTIES...

At 545 PM EDT, a strong thunderstorm was located near Ossian, moving
east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Decatur, Ossian, Middletown, Monmouth, Hoagland and Poe.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4084 8520 4095 8512 4095 8484 4083 8485
TIME...MOT...LOC 2145Z 270DEG 21KT 4091 8509

MCS
Local storm report, May 28, 5:54 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
554 PM EDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             OHIO CITY               40.77N 84.61W
05/28/2017  E0.50 INCH       VAN WERT           OH   BROADCAST MEDIA

&&

CR
Special weather statement, May 28, 5:54 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Northern Indiana
554 PM EDT SUN MAY 28 2017

OHZ024-282230-
Van Wert-
554 PM EDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN VAN WERT COUNTY...

At 554 PM EDT, a strong thunderstorm was located over Ohio City, or 8
miles south of Van Wert, moving east at 25 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Van Wert, Ohio City, Middle Point, Venedocia, Elgin, Dull, Jonestown,
Monticello and Abanaka.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4073 8446 4073 8470 4083 8469 4088 8440
      4069 8440 4068 8446
TIME...MOT...LOC 2154Z 270DEG 21KT 4075 8461

MCS
Special weather statement, May 28, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
601 PM EDT SUN MAY 28 2017

OHZ015-016-282230-
Putnam-Paulding-
601 PM EDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PUTNAM AND SOUTHERN
PAULDING COUNTIES...

At 601 PM EDT, a strong thunderstorm was located near Payne, or 12
miles north of Van Wert, moving east at 25 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Paulding, Continental, Oakwood, Grover Hill, Dupont, Scott, Melrose,
Haviland, Latty, Cloverdale, Broughton, Worstville, Charloe, Tipton,
Roselms, Mandale and Briceton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4099 8471 4114 8471 4117 8430 4116 8425
      4099 8421
TIME...MOT...LOC 2201Z 270DEG 21KT 4104 8465

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:15 PM EDTSpecial Weather StatementIWXElkhart30 min
May 28, 2:19 PM EDTSpecial Weather StatementIWXDeKalb26 min
May 28, 2:24 PM EDTSpecial Weather StatementIWXLaGrange36 min
May 28, 2:29 PM EDTSevere Thunderstorm WarningIWXDeKalb46 min
May 28, 2:32 PM EDTSpecial Weather StatementIWXHuntington28 min
May 28, 2:37 PM EDTSpecial Weather StatementIWXFulton23 min
May 28, 3:05 PM EDTSpecial Weather StatementIWXKosciusko40 min
May 28, 3:17 PM EDTSpecial Weather StatementIWXDeKalb, Noble, Steuben28 min
May 28, 3:33 PM EDTSevere Thunderstorm WarningIWXDeKalb, Noble42 min
May 28, 3:48 PM EDTAreal Flood AdvisoryIWXSteuben3 hr
May 28, 4:40 PM EDTSpecial Weather StatementIWXWabash35 min
May 28, 4:55 PM EDTAreal Flood AdvisoryIWXFulton, Huntington, Kosciusko, Miami, Wabash, Whitley4 hr
May 28, 5:19 PM EDTSpecial Weather StatementIWXWells26 min
May 28, 5:19 PM EDTSevere Thunderstorm WarningIWXHuntington, Wabash41 min
May 28, 5:31 PM EDTSpecial Weather StatementIWXAdams29 min
May 28, 5:45 PM EDTSpecial Weather StatementIWXAdams30 min
May 28, 6:38 PM EDTAreal Flood WarningIWXAdams, Huntington, Wells12 hr
May 28, 6:50 PM EDTSpecial Weather StatementIWXHuntington, Wabash, Wells40 min
May 28, 7:17 PM EDTSevere Thunderstorm WarningIWXHuntington, Wells43 min
May 28, 7:32 PM EDTTornado WarningIWXHuntington18 min
May 28, 7:44 PM EDTSevere Thunderstorm WarningIWXHuntington, Wells46 min
May 28, 2:49 PM EDTSpecial Weather StatementIWXWilliams26 min
May 28, 3:08 PM EDTSevere Thunderstorm WarningIWXDefiance, Henry37 min
May 28, 3:36 PM EDTAreal Flood AdvisoryIWXDefiance, Henry3 hr
May 28, 3:36 PM EDTSevere Thunderstorm WarningIWXDefiance, Henry39 min
May 28, 4:09 PM EDTSpecial Weather StatementIWXWilliams36 min
May 28, 4:11 PM EDTSpecial Weather StatementIWXFulton34 min
May 28, 4:15 PM EDTSpecial Weather StatementIWXHenry15 min
May 28, 4:24 PM EDTSevere Thunderstorm WarningIWXWilliams21 min
May 28, 4:34 PM EDTSevere Thunderstorm WarningIWXFulton41 min
May 28, 5:54 PM EDTSpecial Weather StatementIWXVan Wert36 min
May 28, 6:11 PM EDTSpecial Weather StatementIWXAllen34 min
May 28, 6:24 PM EDTSevere Thunderstorm WarningIWXPaulding, Putnam51 min
May 28, 6:44 PM EDTSpecial Weather StatementIWXAllen16 min
May 28, 2:57 PM EDTSpecial Weather StatementIWXHillsdale33 min
May 28, 3:02 PM EDTSpecial Weather StatementIWXBranch28 min
May 28, 3:40 PM EDTSpecial Weather StatementIWXHillsdale35 min
May 28, 3:43 PM EDTSevere Thunderstorm WarningIWXHillsdale22 min
May 28, 5:30 PM EDTSpecial Weather StatementIWXHillsdale30 min

Nearby

Special Weather Statements in Ohio, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.